PDA

View Full Version : Hydroxiquine



Sandra
08-12-2009, 08:30 AM
Hi started on Plaqu June 26/09, 200mg. I have tried before at 400mg and 200mg and failed to be able to handle it. My rheumy is very concerned and needs me to try again. I think this latest issue, Lupus thing has her worried. My ESR is at 98 usually.
So I started the 200mg and as per usual the stomach/GI issues show up, but i am trying to be determined. But now something else is going on, pain, pretty sevre in myfeet, ankels, legs and shoulder and back. Headaches too. Bad enough I am in bed and have been for 5 days. I have pain too pretty bad in my right side under my rib through to my back. I have had an ultrasound of my gall bladder and it is found to be "sludgey" but I was sent to a sergeon and he didn't feel taking it our was necessary. It feels like that pain again.
Anyone have the leg, ankle and foot pain? What are your plaquenil side affects? thanks Sandra

crmj1183
08-12-2009, 08:53 AM
Hi sandra,

I actually was taken off plaquenil back in 2007, because Im allergic to it, and I dont really have any ankle , leg pain or anything. My steroids masks most of my pain. Im sorry you're not feeling well I hope u feel better soon and can get some relief.

Chriss

abbasgirl
08-12-2009, 11:48 AM
Hi Sandra. I stopped taking plaq because it made my GI symptoms worse and wasn't doing a thing to help me. One specialist said she thought that was unwise, but after talking to my pcp about it she said she didn't think it would hurt to stop for a while and see what happens. It's been about three months now since I stopped.

I have a lot of the symptoms you listed but I had them before I started the plaq and still have them. The only thing that got worse while I was taking the plaq were the GI symptoms.

When I looked up side effects for the plaq, this is what I found...

SIDE EFFECTS: Side effects include irritability, headache, weakness, hair lightening or loss, stomach upset, nausea, dizziness, muscle pain, rash and itching. Rarely, hydroxychloroquine can affect the bone marrow leading to reduced white blood cells (leukopenia) or platelets (thrombocytopenia) and abnormal red blood cells (anemia). Rare but potentially serious eye toxicity can occur. This toxicity affects a part of the eye called the retina and can lead to color blindness and even loss of vision. An ophthalmologist (eye specialist) often can detect changes in the retina that suggest toxicity before serious damage occurs. Therefore, regular eye examinations, even when there are no symptoms, are mandatory. Patients who are genetically deficient in a certain enzyme, called G6PD, can develop a severe anemia resulting from the rupture of red blood cells. Hydroxychloroquine may worsen psoriasis.

It also says that some side effects will subside with time. I'm so sorry you're miserable. ((((Hugs))))

ButterflyRN
08-12-2009, 01:26 PM
I started plaquinel back in 2005 and at first didn't have any issues but then it started to bother me. I pushed through and find that if I take it directly after I am finished eating then I do not have any issues. But if I take it before a meal and then eat or take it too long after a meal it will give me diarrhea. I just had to play around with it. I take 200mg twice a day!